After three days of being on doxycycline for en eye infection, I started experiencing a sour stomach, nausea, and acid buildup in my throat. I had to continue with the doxy for a total of 2 months. Went to PCP and he put me on Priloec 2x/day with no relief. Now he added reglan before breakfast and dinner. Been on Prilosec for approx 1 month and Reglan for 5 days. No reflief and my appt with a gastro isn't for 2 weeks.
I am looking for advice on what I can do for relief? Try another PPI? My main symptoms now seem to be reflux for most of the day. Mornings are usually worse, but still can feel the acid in my throat at night as well. Sometimes eating does help my symptoms.
Doxycycline is known to cause upper GI inflammation.
I agree with the Prilosec to help with the reflux symptoms. Combining the Prilosec with an H2-blocker like Zantac or Pepcid can be considered.
Further evaluation can be done with an upper endoscopy or 24-hr pH study to quantify the severity of the reflux.
This answer is not intended as and does not substitute for medical advice - the information presented is for patients education only. Please see your personal physician for further evaluation of your individual case.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.